MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CREFP6
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that the sterilization pouch of the carto® 3 system external reference patches were not sealed.It was reported that the hospital staff opened a package of a carto® 3 system external reference patches in preparation for a procedure and found that two bags inside were not sealed on one of the sides.The devices were not used on any patient.A replacement of the same lot was opened, and no problem was observed.The procedure was completed without patient's consequence.
 
Additional Manufacturer Narrative
It was reported that the sterilization pouch of the carto® 3 system external reference patches were not sealed.It was reported that the hospital staff opened a package of a carto® 3 system external reference patches in preparation for a procedure and found that two bags inside were not sealed on one of the sides.The devices were not used on any patient.A replacement of the same lot was opened, and no problem was observed.The procedure was completed without patient's consequence.Device evaluation details: the devices were returned to biosense webster (bwi) for evaluation on 27-may-2024.Visual inspection of the returned devices was performed following bwi procedures.Visual analysis revealed that one side of the packages was not sealed.The supplier opened an investigation for this issue and shared the following results: production associates performing inspection and boxing are required to complete 100% visual inspection of each pouch seal to ensure the seal is across the entire pouch and no product or contamination is in the seal.In addition, production associates are required to complete an in-process inspection of pouch seals hourly and completes amount of pouch seal inspections throughout the work order.To further mitigate the risk of unsealed pouches, a sealer shelf guard was implemented on our impulse sealers used to seal the pouches in april 2024.D-1283-02-24 carto3 system external reference patches lot ll025946 (manufacture date 2023-09-26) was manufactured prior to the implementation of the sealer shelf guard, however the 100% visual inspection by production associates and in-process inspection by production associates and quality were completed and documented in the device history record (dhr).A device history record was performed for the finished device batch number, and no internal actions were identified.The open pouch seal issue reported by the customer was confirmed.The instruction for use (ifu) of the device contain the following recommendation: inspect the external reference patch to ensure that it is in good physical condition.Care should be taken when opening the packaging to ensure that the sealing mechanism is not damaged.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LEAD LOK INC
814 airport way
sandpoint ID 83864
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19274580
Report Number2029046-2024-01522
Device Sequence Number7649350
Product Code DQK
UDI-Device Identifier20846835000129
UDI-Public20846835000129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Catalogue NumberCREFP6
Device Lot NumberLL025946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown